question-icon

Elevated SGPT, SGOT and triglycerides. Taken Heptral and Udiliv. Please advise

default
Posted on Thu, 4 Oct 2012
Question: sir i had a elevated SGPT 68 SGOT WAS 34 IU/LAND MY TRYGLCERIDES WERE 212 MY DOCTOR GAVE ME HEPTRAL 400 MG AND UDILIV 300 AND ATORVA 10 MG FOR 7 DAYS . NOW MY TRYGLCERIDES ARE 99 BUT SGPT IS 107 AN SGOT IS 50 PLS ADVICE EMAIL ID IS YYYY@YYYY


doctor
Answered by Dr. Ratnakar Kini (2 hours later)

Hi XXXXXXX

Thanks for the query.

I am Dr.Ratnakar Kini, Gastroenterologist and Hepatologist and I would be glad to help you.

I went through your post. Raised SGPT and SGOT enzymes especially SGPT indicates the liver is affected, however in clinical practice it is taken as significant only if it is more than twice the upper limit of normal. Accordingly your SGPT level seems significantly high.

The most common cause of elevated SGPT is fatty liver disease. Hence I would like to have some more information such as:
* Why were these tests done?
* Are you obese? (Your current weight and height?)
* Has any Ultrasound scan done? If so, does it show fatty liver?
* Do you drink alcohol?
* Do you suffer from diabetes?

Atorva belongs to a group of medications called statins which are known to cause an increase in liver enzyme levels. Therefore based on the short history provided, the raised SGPT probably could be either due to fatty liver disease or due to intake of atorva.
If you could provide the details I have asked above, I can give my final opinion.

Awaiting your reply...

Regards

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Ratnakar Kini (7 hours later)
Sir theses tests were done as a part of routine i drink alcohol but have stopped it completely now i am 172 cmcs and 75 kgs and hepatatis all tests are clear , diababtise tests Hba1c , HBsAG ANTI HCV all tests are clear, platelet count is 2.36 laks/cu mm rest all CBC is clear my hemoglobin is 17.7 gm/dl. USG showed Mild grade I fatty liver which is now normal also

My doctor has now told me to have the heptral 400 / udliv 300 / evion/ atorva for a month more . I need to join work for which i have to have the LFT clear by 16 sep 2012 intially it waqs just SGPT 68/ SGOT 34 now its SGPT 107 / SGOT 50 PLS ADVICE ME WHAT TO DO TO GET THESES TESTS NORMAL
doctor
Answered by Dr. Ratnakar Kini (9 hours later)
Hi XXXXXXX
Thanks for the additional information you have provided.

As mentioned in my earlier post, the two possible causes for raised SGPT are fatty liver and drug induced liver injury (DILI).

Since you have mentioned that you had fatty liver and it has resolved now, the raised SGPT is unlikely to be due to fatty liver in your case.

Some other causes including Hepatitis B and C infections are also ruled out.

So the most likely cause is drug induced liver injury due to Atorva.
The next step is to stop taking Atorva and repeat the liver function test after 4 weeks. If the enzyme raise is due to atorva, it will return to normal range after you stop the medication and this can be confirmed with the repeat liver function test.

Does that answer your question?

Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Ratnakar Kini (4 hours later)
Sir in addition my doctor did an endscopy and found that i was suffering from
GERD III
Hiatus Hernia
Erythematous antral gastropathy
Erythematous duodenopathy
Which are all asymptomatic as i have no complaints of acidity or bleeding or any other symptoms which he asked me .
When are these diseases likely to surface and what should i do
Does the use of the above drugs like heptral etc elevate Blood glucose Fasting And PP
cause two weeks back the tests were 90 and 100 fasting and pp respectively , however now it is 95 and 146 . pls advice
doctor
Answered by Dr. Ratnakar Kini (9 minutes later)
Hi XXXXXXX
There are various risk factors for GERD.
Hiatal hernia itself is a risk factor for GERD.
Certain lifestyle/dietary changes are essential to prevent the recurrence of GERD. These include -
1. Avoiding coffee, alcohol, smoking
2. Avoiding citrus, tomatoes, chocolate, fatty and spicy food
3. Weight reduction in obese
4. Avoiding bedtime snacks
5. Going to bed 2-3 hours after food

Avoid painkiller medications as these can cause/ worsen acidity related issues.

Heptral does not elevate blood glucose.

That should answer your question.

Regards,
Dr.Ratnakar Kini

Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
Answered by
Dr.
Dr. Ratnakar Kini

Gastroenterologist

Practicing since :1994

Answered : 2061 Questions

premium_optimized

The User accepted the expert's answer

Share on
Elevated SGPT, SGOT and triglycerides. Taken Heptral and Udiliv. Please advise


Hi XXXXXXX

Thanks for the query.

I am Dr.Ratnakar Kini, Gastroenterologist and Hepatologist and I would be glad to help you.

I went through your post. Raised SGPT and SGOT enzymes especially SGPT indicates the liver is affected, however in clinical practice it is taken as significant only if it is more than twice the upper limit of normal. Accordingly your SGPT level seems significantly high.

The most common cause of elevated SGPT is fatty liver disease. Hence I would like to have some more information such as:
* Why were these tests done?
* Are you obese? (Your current weight and height?)
* Has any Ultrasound scan done? If so, does it show fatty liver?
* Do you drink alcohol?
* Do you suffer from diabetes?

Atorva belongs to a group of medications called statins which are known to cause an increase in liver enzyme levels. Therefore based on the short history provided, the raised SGPT probably could be either due to fatty liver disease or due to intake of atorva.
If you could provide the details I have asked above, I can give my final opinion.

Awaiting your reply...

Regards